Arkansas, 2012Damaging Winds in Arkansas, July 28, 2012
July 28, 2012 · NWS SHV · 3 events in 1 county or zone
As temperatures soared into the triple digits during the afternoon of the 28th, isolated showers and thunderstorms developed over South Central Arkansas and North Central Louisiana, along a weak backdoor surface front that drifted southwest into the region. The very hot air mass resulted in moderate instability developing over this area, with additional showers and thunderstorms rapidly…
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
As temperatures soared into the triple digits during the afternoon of the 28th, isolated showers and thunderstorms developed over South Central Arkansas and North Central Louisiana, along a weak backdoor surface front that drifted southwest into the region. The very hot air mass resulted in moderate instability developing over this area, with additional showers and thunderstorms rapidly developing along resultant outflow boundaries while propagating west southwest across the area. Several severe thunderstorm clusters resulted, with numerous reports of downed trees and power lines across El Dorado and southern Union County Arkansas/northwest Union Parish Louisiana, as well as portions of North Central Louisiana to the south. These storms diminished during the late evening hours with the loss of heating/instability.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 28, 7:27 PM CST, 3 minutes earlier.
Area forecast discussion, Jul 28, 7:27 PM CST, 3 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
827 PM CDT SAT JUL 28 2012
.UPDATE...
QUICK ZONE UPDATE JUST SENT TO EXPAND SLIGHT CHANCE POPS W INTO NW
LA...AND PORTIONS OF DEEP E TX. LEAD GUST FRONT FROM SE CLAIBORNE
PARISH S INTO BIENVILLE/WRN NATCHITOCHES/ERN SABINE PARISHES
CONTINUES TO CHURN CONVECTION...WITH 1500-2000 J/KG OF MLCAPE
AVAILABLE OVER THESE AREAS...DESPITE THE SUN HAVING SET. THE SVR
POTENTIAL SHOULD PERSIST FOR A COUPLE MORE HOURS...BEFORE BNDRY
LYR STABILIZATION SETS IN AND ALLOWS THE CONVECTION TO DIMINISH
LATER THIS EVENING. ALSO BEEFED UP SKY GRIDS TO MOSTLY CLOUDY FOR
NCNTRL LA...ALTHOUGH THIS SHOULD THIN LATE. WILL LIKELY DO ANOTHER
ZONE UPDATE LATER THIS EVENING TO CLEAN UP WORDING.
15
&&
.AVIATION...
CONCERNING THE ARKLATEX...VFR SHOULD PREVAIL FOR MUCH OF THE 00Z TAF
PERIOD WITH A FEW/SCT HIGH BASED CU 6-8KFT. ALTHOUGH...A WEAK SFC
OUTFLOW BOUNDARY STRETCHES FROM KLIT TO NEAR KMLU. A SMALL CLUSTER
OF CBS IS IN THE VCTY AND OTHERS MAY JOIN IN WITH A DECENT CU FIELD.
WE WILL AMEND KELD/KMLU IF NEED BE. OTHERWISE...BRIEF MVFR VIS FOR
FG/HZ WOULD BE THE ONLY OTHER ISSUE. SFC WINDS ARE VARIABLE VEERING
TO NE FOR SOME IN THE WAKE OF THE SFC BOUNDARY...5 KTS OR LESS FOR
THE OVERNIGHT. ALOFT...WE SEE VEERING DOWN INTO THE LOWER LEVELS
FROM BROAD NE FLOW 5-25KFT 20-40KTS SFC UP TO 5 IS NOW LIGHT NORTH.
/24/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 75 101 75 102 75 / 10 0 0 0 0
MLU 73 99 74 100 74 / 20 0 0 0 0
DEQ 75 104 74 104 75 / 0 0 0 0 0
TXK 74 102 74 103 75 / 0 0 0 0 0
ELD 73 102 74 102 75 / 20 0 0 0 0
TYR 76 102 76 102 77 / 0 0 0 0 0
GGG 75 101 75 102 76 / 0 0 0 0 0
LFK 74 100 76 100 76 / 10 0 0 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
15
Hazardous weather outlook, Jul 28, 11:17 AM CST, 8 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1217 PM CDT SAT JUL 28 2012
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-291100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1217 PM CDT SAT JUL 28 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED.
06
In the hours before
Local storm report, Jul 28, 6:15 PM CST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
715 PM CDT SAT JUL 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM HAIL ATLANTA 31.81N 92.74W
07/28/2012 E0.75 INCH WINN LA CO-OP OBSERVER
PENNY SIZED HAIL REPORTED IN ATLANTA.
&&
RWILLISLocal storm report, Jul 28, 6:37 PM CST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
737 PM CDT SAT JUL 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND DMG 13 NW COLUMBIA 32.23N 92.23W
07/28/2012 CALDWELL LA LAW ENFORCEMENT
TREE DOWN ON POWER LINE ALONG HIGHWAY 4.
&&
RWILLISLocal storm report, Jul 28, 6:39 PM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
739 PM CDT SAT JUL 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG DODSON 32.08N 92.66W
07/28/2012 WINN LA LAW ENFORCEMENT
A TREE WAS BLOWN DOWN IN DODSON.
&&
RWILLISSpecial weather statement, Jul 28, 6:54 PM CST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
754 PM CDT SAT JUL 28 2012
LAZ005-012-013-018-019-290200-
BIENVILLE-JACKSON-LINCOLN-NATCHITOCHES-WINN-
754 PM CDT SAT JUL 28 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 900 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
NATCHITOCHES AND BIENVILLE...
IN NORTH CENTRAL LOUISIANA...
LINCOLN...JACKSON AND WINN...
INCLUDING THE FOLLOWING LOCATIONS...
GRAMBLING...JONESBORO...RUSTON AND WINNFIELD...
AT 746 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES
SOUTHEAST OF RUSTON TO WINNFIELD...MOVING WEST AT 10 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.
05Local storm report, Jul 28, 7:23 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
823 PM CDT SAT JUL 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG 6 SE CLARENCE 31.76N 92.96W
07/28/2012 WINN LA EMERGENCY MNGR
LARGE TREE DOWN ON POWER LINES ON ON HIGHWAY 71 IN THE
ST. MAURICE COMMUNITY.
&&
RWILLISLocal storm report, Jul 28, 7:30 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
830 PM CDT SAT JUL 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG SIKES 32.08N 92.49W
07/28/2012 WINN LA EMERGENCY MNGR
MANY TREE LIMBS BLOWN DOWN IN SIKES.
&&
RWILLISThunderstorm Wind, Union
- When
- July 28, 7:30 PM CST
- Where
- Union County, 1.5 mi NNE of El Dorado
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.220, -92.660
Numerous trees were downed between El Dorado and Junction City, Arkansas.
Thunderstorm Wind, Union
- When
- July 28, 7:35 PM CST
- Where
- Union County, 1.5 mi SSE of El Dorado
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 33.180, -92.660
Estimated wind gust 3 miles south of El Dorado, Arkansas.
Thunderstorm Wind, Union
- When
- July 28, 8:40 PM CST
- Where
- Union County, 1.5 mi NNE of El Dorado
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Public
- Coordinates
- 33.220, -92.660
Trees were downed in the Murmil Heights neighborhood, on Mount Holly Road and along Liberty Street in El Dorado, Arkansas.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Oklahoma, July 28 to 31, 201220 injured · 21 events
- Hail and Damaging Winds in New Jersey, July 28, 2012$1.1 million · 1 in hail · 30 events
- Flash Flooding and Flooding in Massachusetts, July 28, 2012$195,000 · 4 events
- Hail and Damaging Winds in North Dakota, July 28, 2012$75,000 · 1.75 in hail · 15 events
- Flash Flood and Hail in Pennsylvania, July 28, 2012$105,000 · 1 in hail · 3 events
- Flash Flooding and Flooding in Rhode Island, July 28, 2012$75,000 · 4 events
- Flash Flood and Damaging Winds in North Carolina, July 28, 2012$27,000 · 57 kt wind · 22 events
- Damaging Winds and Lightning Strikes in South Carolina, July 28, 20121 injured · $28,000 · 55 kt wind · 9 events
- Damaging Winds in South Carolina, July 28, 20121 injured · $27,000 · 60 kt wind · 4 events
- Hail and Damaging Wind in Pennsylvania, July 28, 2012$30,000 · 1 in hail · 7 events
- Flash Flood and Flooding in Connecticut, July 28, 2012$35,000 · 3 events
- Flash Flooding and Damaging Wind in Arizona, July 28, 2012$21,000 · 52 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 387087, 387089, 387088.